Alert archive / Alaska / Blizzard Warnings in 2009
Blizzard Warning 50, NWS Anchorage, AK
NWS Anchorage, AK issued this blizzard warning at Nov 28, 2009, 4:08 PM AKST. It took effect at Nov 29, 2009, 11:25 AM AKST. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2009, 4:08 PM AKST (01:08 UTC)
- In effect from
- Nov 29, 2009, 11:25 AM AKST
- Expired
- Nov 30, 2009, 10:44 PM AKST
- In force
- 35 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK42 PAFC 290108 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 408 PM AKST SAT NOV 28 2009 AKZ195-291430- /X.NEW.PAFC.BZ.W.0050.091129T2100Z-091130T0900Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 408 PM AKST SAT NOV 28 2009 ...BLIZZARD WARNING IN EFFECT FROM NOON SUNDAY TO MIDNIGHT AKST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM NOON SUNDAY TO MIDNIGHT AKST SUNDAY NIGHT. A STRONG WEATHER FRONT WILL APPROACH THE PRIBILOF ISLANDS SUNDAY AFTERNOON. AS THE FRONT APPROACHES...EASTERLY WINDS WILL INCREASE TO 60 TO 75 MPH AS HEAVY SNOW BEGINS TO FALL. BLOWING SNOW WILL REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES. CONDITIONS WILL IMPROVE OVERNIGHT SUNDAY AS TEMPERATURES WARM INTO THE MID 30S AND WINDS DECREASE TO 25 TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$
9 follow-up statements
000 WWAK42 PAFC 291336 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 436 AM AKST SUN NOV 29 2009 AKZ195-300300- /X.EXT.PAFC.BZ.W.0050.091129T2100Z-091130T1500Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 436 AM AKST SUN NOV 29 2009 ...BLIZZARD WARNING NOW IN EFFECT FROM NOON TODAY TO 6 AM AKST MONDAY... THE BLIZZARD WARNING IS NOW IN EFFECT FROM NOON TODAY TO 6 AM AKST MONDAY. A STRONG WEATHER FRONT WILL APPROACH THE PRIBILOF ISLANDS SUNDAY AFTERNOON. AS THE FRONT APPROACHES...EASTERLY WINDS WILL INCREASE TO 60 TO 75 MPH AS HEAVY SNOW BEGINS TO FALL. BLOWING SNOW WILL REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES. CONDITIONS WILL IMPROVE EARLY MONDAY AS TEMPERATURES WARM INTO THE MID 30S AND WINDS DECREASE TO 25 TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$
000 WWAK42 PAFC 292025 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1125 AM AKST SUN NOV 29 2009 AKZ185-300100- /X.EXB.PAFC.BZ.W.0050.091129T2025Z-091130T0100Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 1125 AM AKST SUN NOV 29 2009 ...BLIZZARD WARNING IN EFFECT UNTIL 4 PM AKST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 4 PM AKST THIS AFTERNOON. A STRONG WEATHER FRONT IS BRINGING HEAVY SNOW AND STRONG WINDS TO THE EASTERN ALEUTIAN ISLANDS. SOUTHEAST WINDS 50 TO 65 MPH WITH OCCASIONAL GUSTS TO 80 MPH COMBINED WITH BLOWING SNOW WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS THROUGH THE MIDDLE OF THE AFTERNOON TODAY. WINDS WILL THE BECOME SOUTHWEST AND BOTH WIND SPEED AND PRECIPITATION WILL DECREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$ AKZ195-300115- /X.CON.PAFC.BZ.W.0050.091129T2100Z-091130T1500Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 1125 AM AKST SUN NOV 29 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM AKST MONDAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM AKST MONDAY. A STRONG WEATHER FRONT WILL APPROACH THE PRIBILOF ISLANDS SUNDAY AFTERNOON AND THEN ELONGATES OVER THE AREA KEEPING STRONG EASTERLY WINDS THROUGH SUNDAY NIGHT. EAST WINDS 50 TO 70 MPH AND BLOWING SNOW WILL REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES. CONDITIONS WILL IMPROVE EARLY MONDAY AS TEMPERATURES WARM INTO THE MID 30S AND WINDS DECREASE TO 25 TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$
000 WWAK42 PAFC 292150 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1250 PM AKST SUN NOV 29 2009 AKZ181-300200- /X.EXB.PAFC.BZ.W.0050.000000T0000Z-091130T0900Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 1250 PM AKST SUN NOV 29 2009 ...BLIZZARD WARNING IN EFFECT UNTIL MIDNIGHT AKST TONIGHT... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT AKST TONIGHT. A STRONG WEATHER FRONT IS SPREADING SNOW AND STRONG WINDS OVER THE ALASKA PENINSULA FROM WEST TO EAST. SOUTHEAST WINDS WILL INCREASE TO 45 TO 60 MPH FROM KING COVE WESTWARD BY MID AFTERNOON AND INCREASE TO 30 TO 45 MPH EAST OF KING COVE LATE THIS AFTERNOON. SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS THROUGH THE MIDDLE OF THE EVENING FROM KING COVE WESTWARD. THESE CONDITIONS WILL PERSIST THROUGH MIDNIGHT EAST OF KING COVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$ AKZ185-300100- /X.CON.PAFC.BZ.W.0050.000000T0000Z-091130T0100Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 1250 PM AKST SUN NOV 29 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS AFTERNOON... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS AFTERNOON. A STRONG WEATHER FRONT IS BRINGING HEAVY SNOW AND STRONG WINDS TO THE EASTERN ALEUTIAN ISLANDS. SOUTHEAST WINDS 50 TO 65 MPH WITH OCCASIONAL GUSTS TO 90 MPH COMBINED WITH BLOWING SNOW WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS THROUGH THE MIDDLE OF THE AFTERNOON TODAY. WINDS WILL THE BECOME SOUTHWEST AND BOTH WIND SPEED AND PRECIPITATION WILL DECREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$ AKZ195-300200- /X.CON.PAFC.BZ.W.0050.000000T0000Z-091130T1500Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 1250 PM AKST SUN NOV 29 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM AKST MONDAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM AKST MONDAY. A STRONG WEATHER FRONT WILL APPROACH THE PRIBILOF ISLANDS SUNDAY AFTERNOON AND THEN ELONGATES OVER THE AREA KEEPING STRONG EASTERLY WINDS THROUGH SUNDAY NIGHT. EAST WINDS 50 TO 70 MPH AND BLOWING SNOW WILL REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES. CONDITIONS WILL IMPROVE EARLY MONDAY AS TEMPERATURES WARM INTO THE MID 30S AND WINDS DECREASE TO 25 TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$
000 WWAK42 PAFC 300118 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 418 PM AKST SUN NOV 29 2009 AKZ185-300230- /X.EXP.PAFC.BZ.W.0050.000000T0000Z-091130T0100Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 418 PM AKST SUN NOV 29 2009 ...BLIZZARD WARNING HAS EXPIRED... THE BLIZZARD WARNING IS NO LONGER IN EFFECT. WINDS ARE DECREASING AND HEAVY SNOWFALL HAS ENDED...ALLOWING BLIZZARD CONDITIONS TO SUBSIDE. NUMEROUS RAIN AND SNOW SHOWERS WILL CONTINUE THROUGHOUT THE NIGHT. $$ AKZ181-300900- /X.CON.PAFC.BZ.W.0050.000000T0000Z-091130T0900Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 418 PM AKST SUN NOV 29 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AKST TONIGHT... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AKST TONIGHT. A STRONG WEATHER FRONT IS SPREADING SNOW AND STRONG WINDS OVER THE ALASKA PENINSULA FROM WEST TO EAST. SOUTHEAST WINDS 45 TO 60 MPH WILL CONTINUE THROUGH MIDNIGHT. SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS THROUGH THE MIDDLE OF THE EVENING FROM KING COVE WESTWARD. THESE CONDITIONS WILL PERSIST THROUGH MIDNIGHT EAST OF KING COVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$ AKZ195-301430- /X.CON.PAFC.BZ.W.0050.000000T0000Z-091130T1500Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 418 PM AKST SUN NOV 29 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM AKST MONDAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM AKST MONDAY. A STRONG WEATHER FRONT NEAR THE PRIBILOF ISLANDS WILL BRING STRONG EASTERLY WINDS AND HEAVY SNOW TO THE AREA THIS EVENING. EAST WINDS 50 TO 70 MPH AND BLOWING SNOW WILL REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES. CONDITIONS AT SAINT GEORGE ISLAND WILL IMPROVE BY MID EVENING...HOWEVER CONDITIONS WILL REMAIN POOR OVER SAINT PAUL ISLAND THROUGH MIDNIGHT. CONDITIONS WILL IMPROVE EARLY MONDAY AS TEMPERATURES WARM INTO THE LOWER TO MID 30S AND WINDS DECREASE TO 25 TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$ AKZ155-301430- /X.NEW.PAFC.BZ.A.0035.091130T1500Z-091201T0100Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 418 PM AKST SUN NOV 29 2009 ...BLIZZARD WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. A STRONG WEATHER FRONT CURRENTLY ENTERING THE EASTERN BERING SEA WILL BRING STRONG WINDS AND HEAVY SNOW TO THE KUSKOKWIM DELTA DURING THE DAY MONDAY. BLOWING SNOW MAY REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ AKZ161-301430- /X.NEW.PAFC.BZ.A.0035.091130T1500Z-091201T0100Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 418 PM AKST SUN NOV 29 2009 ...BLIZZARD WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. A STRONG WEATHER FRONT CURRENTLY ENTERING THE EASTERN BERING SEA WILL BRING STRONG WINDS AND HEAVY SNOW TO THE BRISTOL BAY AREA DURING THE DAY MONDAY. BLOWING SNOW MAY REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$
000 WWAK42 PAFC 300637 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 937 PM AKST SUN NOV 29 2009 AKZ181-300745- /X.CAN.PAFC.BZ.W.0050.000000T0000Z-091130T0900Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 937 PM AKST SUN NOV 29 2009 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE BLIZZARD WARNING. TEMPERATURES HAVE WARMED TO ABOVE FREEZING OVER THE ALASKA PENINSULA...WITH PRECIPITATION MOSTLY CHANGING TO RAIN...THUS THE BLIZZARD WARNING HAS BEEN CANCELLED. $$ AKZ155-301945- /X.UPG.PAFC.BZ.A.0035.091130T1500Z-091201T0100Z/ /X.EXB.PAFC.BZ.W.0050.091130T1400Z-091201T0100Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 937 PM AKST SUN NOV 29 2009 ...BLIZZARD WARNING IN EFFECT FROM 5 AM TO 4 PM AKST MONDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 5 AM TO 4 PM AKST MONDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. A STRONG WEATHER FRONT APPROACHING THE KUSKOKWIM DELTA WILL BRING STRONG WINDS AND SNOW TO THE KUSKOKWIM DELTA ON MONDAY. BLOWING SNOW WILL REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES IN THE MORNING THROUGHOUT THE DELTA...WITH THE WORST CONDITIONS SHIFTING TO THE COAST NORTH OF KIPNUK IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$ AKZ161-301945- /X.UPG.PAFC.BZ.A.0035.091130T1500Z-091201T0100Z/ /X.EXB.PAFC.BZ.W.0050.000000T0000Z-091201T0100Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 937 PM AKST SUN NOV 29 2009 ...BLIZZARD WARNING IN EFFECT UNTIL 4 PM AKST MONDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 4 PM AKST MONDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. A STRONG WEATHER FRONT APPROACHING BRISTOL BAY IS ALREADY BRINGING BLIZZARD CONDITIONS TO THE WESTERN CAPES THIS EVENING WITH VISIBILITIES REDUCED TO ONE QUARTER MILE OR LESS AT TIMES. THE BLIZZARD CONDITIONS WILL ADVANCE NORTHEAST THROUGH THE NIGHT...AND THEN BE CONFINED MAINLY TO INLAND AREAS ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$ AKZ195-301500- /X.CON.PAFC.BZ.W.0050.000000T0000Z-091130T1500Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 937 PM AKST SUN NOV 29 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM AKST MONDAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM AKST MONDAY. A STRONG WEATHER FRONT NEAR THE PRIBILOF ISLANDS WILL BRING STRONG EASTERLY WINDS AND HEAVY SNOW TO THE AREA THIS EVENING. EAST WINDS 50 TO 70 MPH AND BLOWING SNOW WILL REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES. CONDITIONS AT SAINT GEORGE ISLAND WILL IMPROVE BY MID EVENING...HOWEVER CONDITIONS WILL REMAIN POOR OVER SAINT PAUL ISLAND THROUGH MIDNIGHT. CONDITIONS WILL IMPROVE EARLY MONDAY AS TEMPERATURES WARM INTO THE LOWER TO MID 30S AND WINDS DECREASE TO 25 TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$
000 WWAK42 PAFC 301355 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 455 AM AKST MON NOV 30 2009 AKZ195-301500- /X.CAN.PAFC.BZ.W.0050.000000T0000Z-091130T1500Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 455 AM AKST MON NOV 30 2009 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE BLIZZARD WARNING. ALTHOUGH SNOW AND AREAS OF BLOWING SNOW WILL CONTINUE TODAY ESPECIALLY ON SAINT PAUL...BLIZZARD CONDITIONS HAVE ENDED THUS THE BLIZZARD WARNING HAS BEEN CANCELLED. $$ AKZ155-010100- /X.CON.PAFC.BZ.W.0050.091130T1400Z-091201T0100Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 455 AM AKST MON NOV 30 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS AFTERNOON... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS AFTERNOON. A STRONG WEATHER FRONT APPROACHING THE KUSKOKWIM DELTA IS BRINGING STRONG WINDS AND SNOW TODAY. BLOWING SNOW WILL REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES IN THE MORNING THROUGHOUT THE DELTA...WITH THE WORST CONDITIONS SHIFTING TO THE COAST NORTH OF KIPNUK IN THE AFTERNOON. CONDITIONS WILL GRADUALLY IMPROVE TONIGHT AS THE SNOW BECOMES LIGHTER AND WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$ AKZ161-010100- /X.CON.PAFC.BZ.W.0050.000000T0000Z-091201T0100Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 455 AM AKST MON NOV 30 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS AFTERNOON... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS AFTERNOON. A STRONG WEATHER FRONT IS BRINGING BLIZZARD CONDITIONS TO PORTIONS OF BRISTOL BAY...WITH STRONG EAST TO SOUTHEAST WINDS COUPLED WITH SNOW AND BLOWING SNOW REDUCING VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES. THE BLIZZARD CONDITIONS TODAY WILL MAINLY BE OVER INLAND PORTIONS OF BRISTOL BAY AND WILL SUBSIDE TONIGHT AS WARMER AIR AND LIGHTER WINDS MOVE INTO THE ENTIRE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$
000 WWAK42 PAFC 302047 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1147 AM AKST MON NOV 30 2009 AKZ195-011000- /X.EXB.PAFC.BZ.W.0050.000000T0000Z-091201T2100Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 1147 AM AKST MON NOV 30 2009 ...BLIZZARD WARNING IN EFFECT UNTIL NOON AKST TUESDAY FOR SAINT PAUL ISLAND... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL NOON AKST TUESDAY. A STRONG WEATHER FRONT ASSOCIATED WITH A LOW IN THE CENTRAL ALEUTIANS IS BRINGING STRONG NORHTEAST WINDS TO SAINT PAUL TODAY. BLOWING SNOW WILL REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES THROUGH THE OVERNIGHT HOURS AND INTO TUESDAY MORNING. WINDS ARE EXPECTED TO DIMINISH AND CONDITIONS WILL IMPROVE TUESDAY MORNING. WINDS ARE EXPECTED TO REMAIN LIGHT ON SAINT GEORGE ISLAND UNTIL LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$ AKZ155-010100- /X.CON.PAFC.BZ.W.0050.000000T0000Z-091201T0100Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 1147 AM AKST MON NOV 30 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS AFTERNOON... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS AFTERNOON. A STRONG WEATHER FRONT APPROACHING THE KUSKOKWIM DELTA IS BRINGING STRONG WINDS AND SNOW TODAY. BLOWING SNOW WILL REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES IN THE MORNING THROUGHOUT THE DELTA...WITH THE WORST CONDITIONS SHIFTING TO THE COAST NORTH OF KIPNUK IN THE AFTERNOON. CONDITIONS WILL GRADUALLY IMPROVE TONIGHT AS THE SNOW BECOMES LIGHTER AND WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$ AKZ161-010100- /X.CON.PAFC.BZ.W.0050.000000T0000Z-091201T0100Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 1147 AM AKST MON NOV 30 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS AFTERNOON... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS AFTERNOON. A STRONG WEATHER FRONT IS BRINGING BLIZZARD CONDITIONS TO PORTIONS OF BRISTOL BAY...WITH STRONG EAST TO SOUTHEAST WINDS COUPLED WITH SNOW AND BLOWING SNOW REDUCING VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES. THE BLIZZARD CONDITIONS TODAY WILL MAINLY BE OVER INLAND PORTIONS OF BRISTOL BAY AND WILL SUBSIDE TONIGHT AS WARMER AIR AND LIGHTER WINDS MOVE INTO THE ENTIRE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$
000 WWAK42 PAFC 010055 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 355 PM AKST MON NOV 30 2009 AKZ155-010200- /X.EXP.PAFC.BZ.W.0050.000000T0000Z-091201T0100Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 355 PM AKST MON NOV 30 2009 ...BLIZZARD WARNING WILL EXPIRE AT 4 PM AKST THIS AFTERNOON... THE BLIZZARD WARNING WILL EXPIRE AT 4 PM AKST THIS AFTERNOON. $$ AKZ161-010200- /X.EXP.PAFC.BZ.W.0050.000000T0000Z-091201T0100Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 355 PM AKST MON NOV 30 2009 ...BLIZZARD WARNING WILL EXPIRE AT 4 PM AKST THIS AFTERNOON... THE BLIZZARD WARNING WILL EXPIRE AT 4 PM AKST THIS AFTERNOON. $$ AKZ195-011400- /X.CON.PAFC.BZ.W.0050.000000T0000Z-091201T2100Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 355 PM AKST MON NOV 30 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON AKST TUESDAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON AKST TUESDAY. A STRONG WEATHER FRONT ASSOCIATED WITH A LOW IN THE CENTRAL ALEUTIANS CONTINUES TO BRING STRONG NORTHEAST WINDS TO SAINT PAUL TONIGHT. BLOWING SNOW WILL REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES THROUGH THE OVERNIGHT HOURS AND INTO TUESDAY MORNING. WINDS ARE EXPECTED TO DIMINISH AND CONDITIONS WILL IMPROVE TUESDAY MORNING. WINDS ARE EXPECTED TO REMAIN LIGHT ON SAINT GEORGE ISLAND UNTIL LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$
000 WWAK42 PAFC 010744 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1044 PM AKST MON NOV 30 2009 AKZ195-010845- /X.CAN.PAFC.BZ.W.0050.000000T0000Z-091201T2100Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 1044 PM AKST MON NOV 30 2009 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE BLIZZARD WARNING. THE BLIZZARD CONDITIONS HAVE SUBSIDED...THUS THE WARNING HAS BEEN CANCELLED. HOWEVER...AREAS OF BLOWING SNOW WILL PERSIST INTO TUESDAY WITH VISIBILITIES REDUCED TO LESS THAN ONE MILE AT TIMES. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this blizzard warning went out at Nov 28, 3:45 PM AKST, 23 minutes earlier.
Area forecast discussion, Nov 28, 3:45 PM AKST, 23 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
345 PM AKST SAT NOV 28 2009
.MODEL DISCUSSION...
MODELS ARE IN GOOD AGREEMENT AND APPEAR TO BE CONSISTENT WITH
PREVIOUS RUN.
.ANALYSIS AND UPPER LEVELS...
UPPER LEVEL...THE UPPER TROUGH ACROSS EASTERN RUSSIA AND WESTERN
ALASKA LINKS UP WITH AN UPPER LOW OVER THE GULF OF ALASKA. AN UPPER
RIDGE OVER THE CENTRAL BERING CONTINUES TO MOVE EAST.
AT SURFACE...A STRONG LOW OVER THE SOUTHERN GULF OF ALASKA CONTINUES
TO MOVE NORTHEAST. ANOTHER STRONG STORM SOUTHWEST OF ATTU IS MOVING
TOWARD THE BERING SEA.
.SHORT TERM FORECAST...
.SOUTH-CENTRAL ALASKA AND THE GULF...THE GULF STORM WILL MOVE ONSHORE
JUST WEST OF YAKUTAT SUNDAY MORNING AND INTO THE YUKON TERRITORY
SUNDAY EVENING. STRONG WINDS ALONG THE CENTRAL GULF COAST AND PRINCE
WILLIAM SOUND WILL DIMINISH TONIGHT. STRONG NORTHWEST WINDS WILL
DEVELOP OVER KODIAK ISLAND AND THE LOWER COOK INLET TONIGHT AND
SUNDAY MORNING THEN WILL DIMINISH SUNDAY NIGHT. RAIN AND SNOW ALONG
THE CENTRAL GULF COAST AND KODIAK ISLAND WILL END FROM THE WEST
TONIGHT. A SECONDARY LOW WILL DEVELOP OVER PRINCE WILLIAM SOUND
SUNDAY THEN DISSIPATE SUNDAY NIGHT. SCATTERED SNOW SHOWERS WILL
PERSIST AROUND THE SOUND THROUGH EARLY MONDAY MORNING.
SOUTHWEST ALASKA...THE RIDGE OVER THE CENTRAL BERING SEA WILL MOVE
INTO SOUTHWEST ALASKA SUNDAY. NORTH WINDS WILL GRADUALLY DIMINISH
THROUGH SUNDAY MORNING. THE WEATHER FRONT ASSOCIATED WITH THE STORM
MOVING INTO THE BERING WILL MOVE THROUGH THE ALASKA PENINSULA SUNDAY
NIGHT AND INTO THE SOUTHWEST INTERIOR MONDAY. AREAS OF GALE FORCE
WINDS WITH STORM FORCE GUST WILL BE FOUND AHEAD OF THE FRONT UNTIL IT
MOVES INLAND MONDAY.
BERING SEA AND ALEUTIANS...A 977 MB LOW JUST SOUTHWEST OF THE
WESTERN ALEUTIANS WILL DEEPEN TO 955 MB OVER THE SOUTH-CENTRAL BERING
SUNDAY EVENING THEN WEAKEN TO 964 MB OVER THE EASTERN ALEUTIANS
MONDAY EVENING. VERY STRONG WINDS WILL DEVELOP AROUND THE CENTER
THROUGH SUNDAY NIGHT.
.LONG TERM FORECAST...
THE LOW OVER THE EASTERN ALEUTIANS MONDAY NIGHT WILL DRIFT INTO
BRISTOL BAY TUESDAY NIGHT.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WATCH 185.
BLIZZARD WARNING 195.
MARINE...HURRICANE FORCE WIND WARNING...172 175 176 179.
STORM WARNING...150 155 160 165 170 171 185.
GALE WARNING...120 130 132 138 180.
HEAVY FREEZING SPRAY WARNING...130 138 140 160 180 185.
FIRE WEATHER...NONE.
NM NOV 09The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 4:00 PM AKST | Gale Warning | AFC | 24 hr | |
| Nov 28, 4:00 PM AKST | Gale Warning | AFC | 48 hr | |
| Nov 28, 4:00 PM AKST | Hurricane Force Wind Warning | AFC | 36 hr | |
| Nov 28, 4:00 PM AKST | Hurricane Force Wind Warning | AFC | 36 hr | |
| Nov 28, 4:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Nov 28, 4:00 PM AKST | Storm Warning | AFC | 48 hr | |
| Nov 28, 4:00 PM AKST | Heavy Freezing Spray Warning | AFC | 24 hr | |
| Nov 28, 7:53 PM AKST | High Wind Warning | AFC | 33 hr | |
| Nov 28, 8:15 PM AKST | Storm Warning | AFC | 8 hr | |
| Nov 29, 4:00 AM AKST | Gale Warning | AFC | 36 hr | |
| Nov 29, 4:00 AM AKST | Hurricane Force Wind Warning | AFC | 19 hr | |
| Nov 29, 4:00 AM AKST | Storm Warning | AFC | 48 hr | |
| Nov 29, 4:00 AM AKST | Storm Warning | AFC | 12 hr | |
| Nov 29, 4:00 AM AKST | Storm Warning | AFC | 3 days | |
| Nov 29, 4:00 AM AKST | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Nov 29, 5:36 AM AKST | High Wind Watch | AFC | 23 hr |
Nearby
Blizzard Warnings in Alaska, 2009Every blizzard warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.